Alert archive / Nebraska / Wind Advisories in 2011
Wind Advisory 5, NWS Hastings, NE
NWS Hastings, NE issued this wind advisory at Mar 23, 2011, 3:39 AM CDT for 13 counties in Nebraska; 6 counties in Kansas. It took effect at Mar 23, 2011, 10:00 AM CDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Mar 23, 2011, 3:39 AM CDT (08:39 UTC)
- In effect from
- Mar 23, 2011, 10:00 AM CDT
- Expired
- Mar 23, 2011, 7:00 PM CDT
- In force
- 9 hr
- Issued by
- NWS Hastings, NE
Counties Jewell County, KS, Mitchell County, KS, Osborne County, KS, Phillips County, KS, Rooks County, KS, Smith County, KS, Adams County, NE, Buffalo County, NE, Dawson County, NE, Franklin County, NE, Furnas County, NE, Gosper County, NE, Hall County, NE, Harlan County, NE, Kearney County, NE, Phelps County, NE, Sherman County, NE, Valley County, NE, Webster County, NE
The radar
The Grand Island radar (KUEX), 50 km from the middle of the area, began a volume at 08:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 8.7 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3 J/kg
- Mixed-layer CIN
- -17 J/kg
- Mixed-layer LCL
- 2789 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- -80 m²/s²
- 0-3 km storm-relative helicity
- -52 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
212 WWUS73 KGID 230839 NPWGID URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HASTINGS NE 339 AM CDT WED MAR 23 2011 ...WINDY CONDITIONS EXPECTED ACROSS PORTIONS OF SOUTH CENTRAL NEBRASKA AND NORTH CENTRAL KANSAS TODAY... .NORTHWESTERLY WINDS WILL INCREASE ACROSS THE AREA TODAY. SUSTAINED WINDS ON THE ORDER OF 25 TO 35 MPH...ACCOMPANIED BY GUSTS TO AROUND 45 MPH...ARE EXPECTED BY MID TO LATE MORNING TODAY. THESE WINDS WILL THEN PERSIST THROUGH LATE AFTERNOON BEFORE DIMINISHING EARLY THIS EVENING. KSZ005>007-017>019-NEZ039-046-060>062-072>075-082>085-231700- /O.NEW.KGID.WI.Y.0005.110323T1500Z-110324T0000Z/ PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-SHERMAN- DAWSON-BUFFALO-HALL-GOSPER-PHELPS-KEARNEY-ADAMS-FURNAS-HARLAN- FRANKLIN-WEBSTER- INCLUDING THE CITIES OF...PHILLIPSBURG...SMITH CENTER...MANKATO... PLAINVILLE...STOCKTON...OSBORNE...BELOIT...ORD...LOUP CITY... LEXINGTON...KEARNEY...GRAND ISLAND...ELWOOD...HOLDREGE...MINDEN... HASTINGS...BEAVER CITY...ALMA...FRANKLIN...RED CLOUD 339 AM CDT WED MAR 23 2011 ...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 7 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 7 PM CDT THIS EVENING. * SUSTAINED NORTHWESTERLY WINDS OF 25 TO 35 MPH...ACCOMPANIED BY GUSTS TO NEAR 45 MPH...ARE EXPECTED TODAY. * THE STRONGEST WINDS WILL BE OBSERVED BETWEEN LATE MORNING AND LATE AFTERNOON. * DIFFICULT DRIVING CONDITIONS WILL LIKELY BE OBSERVED AT TIMES DUE TO THESE STRONG WINDS. IN ADDITION...LOOSE OUTDOOR ITEMS SUCH AS GARBAGE CONTAINERS AND LAWN FURNITURE SHOULD BE SECURED SO THEY ARE NOT BLOWN ABOUT IN THE STRONG WINDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO 39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ BRYANT
2 follow-up statements
421 WWUS73 KGID 231604 NPWGID URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HASTINGS NE 1104 AM CDT WED MAR 23 2011 ...STRONG WINDS WILL CONTINUE ACROSS PORTIONS OF SOUTH CENTRAL NEBRASKA AND NORTH CENTRAL KANSAS TODAY... .SUSTAINED NORTHWESTERLY WINDS OF 25 TO 35 MPH...ACCOMPANIED BY OCCASIONAL GUSTS TO 45 MPH...ARE EXPECTED TO CONTINUE ACROSS PORTIONS OF SOUTH CENTRAL NEBRASKA AND NORTH CENTRAL KANSAS THROUGH THE AFTERNOON HOURS...BEFORE DIMINISHING EARLY THIS EVENING. KSZ005>007-017>019-NEZ039-046-060>062-072>075-082>085-240000- /O.CON.KGID.WI.Y.0005.000000T0000Z-110324T0000Z/ PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-SHERMAN- DAWSON-BUFFALO-HALL-GOSPER-PHELPS-KEARNEY-ADAMS-FURNAS-HARLAN- FRANKLIN-WEBSTER- INCLUDING THE CITIES OF...PHILLIPSBURG...SMITH CENTER...MANKATO... PLAINVILLE...STOCKTON...OSBORNE...BELOIT...ORD...LOUP CITY... LEXINGTON...KEARNEY...GRAND ISLAND...ELWOOD...HOLDREGE...MINDEN... HASTINGS...BEAVER CITY...ALMA...FRANKLIN...RED CLOUD 1104 AM CDT WED MAR 23 2011 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... * SUSTAINED NORTHWESTERLY WINDS OF 25 TO 35 MPH...ACCOMPANIED BY OCCASIONAL GUSTS TO NEAR 45 MPH...WILL CONTINUE THROUGH THE AFTERNOON HOURS TODAY. * THE STRONGEST WINDS ARE EXPECTED DURING THE EARLY AFTERNOON HOURS. * DIFFICULT DRIVING CONDITIONS WILL LIKELY BE OBSERVED AT TIMES DUE TO THESE STRONG WINDS. IN ADDITION...LOOSE OUTDOOR ITEMS SUCH AS GARBAGE CONTAINERS AND LAWN FURNITURE SHOULD BE SECURED SO THEY ARE NOT BLOWN ABOUT IN THE STRONG WINDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO 39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ SR/ADO
459 WWUS73 KGID 232350 NPWGID URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HASTINGS NE 650 PM CDT WED MAR 23 2011 KSZ005>007-017>019-NEZ039-046-060>062-072>075-082>085-240100- /O.EXP.KGID.WI.Y.0005.000000T0000Z-110324T0000Z/ PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-SHERMAN- DAWSON-BUFFALO-HALL-GOSPER-PHELPS-KEARNEY-ADAMS-FURNAS-HARLAN- FRANKLIN-WEBSTER- INCLUDING THE CITIES OF...PHILLIPSBURG...SMITH CENTER...MANKATO... PLAINVILLE...STOCKTON...OSBORNE...BELOIT...ORD...LOUP CITY... LEXINGTON...KEARNEY...GRAND ISLAND...ELWOOD...HOLDREGE...MINDEN... HASTINGS...BEAVER CITY...ALMA...FRANKLIN...RED CLOUD 650 PM CDT WED MAR 23 2011 ...WIND ADVISORY WILL EXPIRE AT 7 PM CDT THIS EVENING... NORTHWEST WINDS HAVE SUBSIDED BELOW WIND ADVISORY CRITERIA...THEREFORE THE WIND ADVISORY WILL BE ALLOWED TO EXPIRE. WIND SPEEDS WILL CONTINUE TO DIMINISH THROUGH THE NIGHT. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hastings, NE wrote its last area forecast discussion before this wind advisory went out at Mar 22, 10:53 PM CDT, 4 hours 46 minutes earlier.
Area forecast discussion, Mar 22, 10:53 PM CDT, 4 hours 46 minutes before
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
Hazardous weather outlook, Mar 22, 6:07 PM CDT, 9 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE HASTINGS NE 607 PM CDT TUE MAR 22 2011 KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087- 231200- PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE- SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK- GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN- WEBSTER-NUCKOLLS-THAYER- 607 PM CDT TUE MAR 22 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND PORTIONS OF NORTH CENTRAL KANSAS. .DAY ONE...TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. ON WEDNESDAY STRONG NORTHWEST WINDS WILL GUST TO AROUND 40 MPH THROUGH THE DAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE: HTTP://WWW.WEATHER.GOV/HASTINGS (ALL LOWERCASE)
Nearby
Wind Advisories in Nebraska, 2011Wind Advisories in Kansas, 2011Every wind advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.